zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Modified nonlinear conjugate gradient methods with sufficient descent property for large-scale optimization problems. (English) Zbl 1154.90623
Summary: It is well known that the sufficient descent condition is very important to the global convergence of the nonlinear conjugate gradient method. In this paper, some modified conjugate gradient methods which possess this property are presented. The global convergence of these proposed methods with the weak Wolfe-Powell (WWP) line search rule is established for nonconvex function under suitable conditions. Numerical results are reported.

90C52Methods of reduced gradient type
90C06Large-scale problems (mathematical programming)
Full Text: DOI
[1] Dai Y.: A nonmonotone conjugate gradient algorithm for unconstrained optimization. J. Syst. Sci. Complex. 15, 139--145 (2002) · Zbl 1019.90039
[2] Dai Y., Liao L.Z.: New conjugacy conditions and related nonlinear conjugate methods. Appl. Math. Optim. 43, 87--101 (2001) · Zbl 0973.65050 · doi:10.1007/s002450010019
[3] Dai Y., Yuan Y.: A nonlinear conjugate gradient with a strong global convergence properties. SIAM J. Optim. 10, 177--182 (2000) · Zbl 0957.65061 · doi:10.1137/S1052623497318992
[4] Dai, Y., Yuan, Y.: Nonlinear conjugate gradient Methods. Shanghai Scientific and Technical Publishers (1998) · Zbl 0914.90219
[5] Dolan E.D., Moré J.J.: Benchmarking optimization software with performance profiles. Math. Program. 91, 201--213 (2002) · Zbl 1049.90004 · doi:10.1007/s101070100263
[6] Fletcher R.: Practical method of optimization, vol I: unconstrained optimization, 2nd edn. Wiley, New York (1997)
[7] Fletcher R., Reeves C.: Function minimization bu conjugate gradients. Comput. J. 7, 149--154 (1964) · Zbl 0132.11701 · doi:10.1093/comjnl/7.2.149
[8] Gibert J.C., Nocedal J.: Global convergence properties of conugate gradient methods for optimization. SIAM J. Optim. 2, 21--42 (1992) · Zbl 0767.90082 · doi:10.1137/0802003
[9] Hager W.W., Zhang H.: A new conjugate gradient method with guaranteed descent and an efficient line search. SIAM J. Optim. 16, 170--192 (2005) · Zbl 1093.90085 · doi:10.1137/030601880
[10] Hager W.W., Zhang H.: Algorithm 851: CG D ESCENT, A conjugate gradient method with guaranteed descent. ACM Trans. Math. Softw. 32, 113--137 (2006) · Zbl 05458419 · doi:10.1145/1132973.1132979
[11] Hager W.W., Zhang H.: A survey of nonlinear conjugate gradient methods. Pac. J. Optim. 2, 35--58 (2006) · Zbl 1117.90048
[12] Hestenes M.R., Stiefel E.: Method of conjugate gradient for solving linear equations. J, Res. Nat. Bur. Stand. 49, 409--436 (1952) · Zbl 0048.09901
[13] Li G., Tang C., Wei Z.: New conjugacy condition and related new conjugate gradient methods for unconstrained optimization problems. J. Comput. Appl. Math. 202, 532--539 (2007) · Zbl 1116.65069 · doi:10.1016/j.cam.2006.03.005
[14] Liu Y., Storey C.: Effcient generalized conjugate gradient algorithms part 1: theory. J. Optim. Theory Appl. 69, 17--41 (1992)
[15] Polak E., Ribiere G.: Note sur la xonvergence de directions conjugees. Rev. Francaise informat Recherche Operatinelle, 3e Annee 16, 35--43 (1969)
[16] Polyak B.T.: The conjugate gradient method in extreme problems. USSR Comp. Math. Math. Phys. 9, 94--112 (1969) · Zbl 0229.49023 · doi:10.1016/0041-5553(69)90035-4
[17] Powell, M.J.D.: Nonconvex minimization calculations and the conjugate gradient method. Lecture Notes in Mathematics, vol. 1066, pp. 122--141. Spinger, Berlin (1984) · Zbl 0531.65035
[18] Powell M.J.D.: Convergence properties of algorithm for nonlinear optimization. SIAM Rev. 28, 487--500 (1986) · Zbl 0624.90091 · doi:10.1137/1028154
[19] Wei Z., Li G., Qi L.: New nonlinear conjugate gradient formulas for large-scale unconstrained optimization problems. Appl. Math. Comput. 179, 407--430 (2006) · Zbl 1106.65055 · doi:10.1016/j.amc.2005.11.150
[20] Wei Z., Yao S., Liu L.: The convergence properties of some new conjugate gradient methods. Appl. Math. Comput. 183, 1341--1350 (2006) · Zbl 1116.65073 · doi:10.1016/j.amc.2006.05.150
[21] Yu, G.H.: Nonlinear self-scaling conjugate gradient methods for large-scale optimization problems. Thesis of Doctor’s Degree, Sun Yat-Sen University (2007)
[22] Yu, G., Guan, L.: Chen Spectral conjugate gradient methods with sufficient descent property for large-scale unconstrained optimization. Optimization methods and software (in press, 2007)
[23] Yuan Y., Sun W.: Theory and methods of optimization. Science Press of China, Beijing (1999)
[24] Zhang L., Zhou W., Li D.: A descent modified Polak-Ribière-Polyak conjugate method and its global convergence. IMA J. Numer. Anal. 26, 629--649 (2006) · Zbl 1106.65056 · doi:10.1093/imanum/drl016
[25] Zoutendijk G.: Nonlinear programming computational methods. In: Abadie, J.(eds) Integer and nonlinear programming, pp. 37--86. North-Holland, Amsterdam (1970) · Zbl 0336.90057